Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 129, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 7, 2019, 5:57 PM CDT for Dawson County, Gaines County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2019, 5:57 PM CDT (22:57 UTC)
- Expired
- May 7, 2019, 6:31 PM CDT
- In force
- 34 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Dawson County, TX, Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 89 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 3:00 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 534 J/kg
- Mixed-layer CIN
- -293 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:38 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, May 7, 2:38 PM CDT, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 238 PM CDT Tue May 7 2019 .DISCUSSION... The focus remains on the potential for widespread severe weather this afternoon and tonight. Temperatures today have reached the lower to middle 80s across the area, with a dryline located roughly along a Tatum-Coyanosa- Panther Junction line this afternoon. Dewpoints to the west of the dryline have dropped into the 30s and 40s, and to the east, dewpoints increase to the middle 60s across the central and eastern Permian Basin. Storms have already begun to develop over the Davis Mountains, though have struggled to maintain integrity as they move northeastward across southern Reeves county. As the dryline sharpens and an upper jet continues to edge toward the region, storms are expected to become surface based, with rapid intensification possible in an environment characterized by upwards of 3000 J/kg CAPE, little to no CIN, and bulk shear approaching 40kt. Initial storm mode is expected to be splitting supercells, with the potential for large to very large hail and damaging winds in excess of 60-70 mph, especially across the Permian Basin and Trans Pecos regions of West Texas. While the greater tornado risk exists further north into the Panhandle in closer vicinity to the triple point, tornadoes will also be possible across the Permian Basin, Trans Pecos, and Stockton Plateau. After the first round of convection this afternoon into this evening, a second round is expected overnight. The negatively tilted upper trough responsible for the active weather today will lift northeastward across New Mexico toward the Texas and Oklahoma Panhandles overnight. The accompanying trough axis as well as the nose of an upper jet will yield a resurgence of convection after midnight, most likely initiating over the far western Permian Basin southward across the Trans Pecos. The interaction of the Pacific front with the dryline will result in a quick transition to a quasi-linear storm mode, with damaging straight line winds the primary threat overnight as the storms surge eastward. Isolated tornadoes also cannot be ruled out overnight as the line progresses across the Permian Basin and Lower Trans Pecos, with storms expected to move into the Big Country and Concho Valley by sunrise. In the wake of the departing storms, a couple of relatively quiet days are on tap for midweek. Available moisture, as well as storm activity will be shunted eastward on Wednesday, with temperatures expected to top out in the 80s for most, with 90s through the Rio Grande Valley. A cold front will move through the region on Thursday, resulting in cooler temperatures in the upper 60s north to 80s south. The front could also act as a focus for convection Thursday afternoon, mainly across the Stockton and Edwards Plateaus will moisture will be more abundant. Thereafter, southwest flow aloft returns to the region ahead of another upper trough digging southward toward Baja at the end of the week. Guidance indicates a very slow eastward progression of this trough, which would maintain moist southwesterly flow aloft through the upcoming weekend into early next week. Increasing lift ahead of the trough as well as any shortwaves embedded in the southwesterly flow could be enough to result in additional thunderstorms, thus have maintained slight chance-chance mention from Friday onward. Temperatures will be well below normal Friday in the 60s for most, gradually warming into the 70s and 80s by early next week. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 62 86 54 71 / 70 0 0 0 Carlsbad 56 85 54 74 / 10 0 0 0 Dryden 66 92 62 83 / 40 0 0 20 Fort Stockton 59 85 57 75 / 40 0 0 10 Guadalupe Pass 51 76 52 70 / 0 0 0 0 Hobbs 53 82 49 70 / 30 0 0 0 Marfa 47 78 46 77 / 10 0 0 0 Midland Intl Airport 59 85 55 73 / 60 0 0 0 Odessa 58 85 54 73 / 60 0 0 0 Wink 56 86 55 77 / 30 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 05/84
Hazardous weather outlook, May 7, 3:19 PM CDT, 2 hours 38 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Midland/Odessa TX 319 PM CDT Tue May 7 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-082030- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 319 PM CDT Tue May 7 2019 /219 PM MDT Tue May 7 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight * Tornado Watch #145 in effect until 11 pm CDT for the Permian Basin, western Low Rolling Plains, and the lower Trans-Pecos of west Texas. Isolated to scattered thunderstorms...some severe...are expected late this afternoon through the evening hours over the Permian Basin, western Low Rolling Plains, and the lower Trans-Pecos regions of west Texas. Very large hail, wind gusts exceeding 60 mph, frequent cloud- to-ground lightning, and isolated tornadoes are all in play. By late evening, a line of thunderstorms is expected to develop from near the Texas/New Mexico border southward to the lee of the Davis Mountains. Though large hail will remain a possibility, the greatest threat will be damaging winds as this line of storms moves across a large part of southwest Texas east of the mountains. An isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated late this afternoon. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 70
In the hours before
Local storm report, May 7, 4:47 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
447 PM CDT TUE MAY 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL 7 NNW ANDREWS 32.42N 102.59W
05/07/2019 M2.00 INCH Andrews TX PUBLIC
HIGHWAY 385 AND 1967
&&
CMRLocal storm report, May 7, 4:51 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
451 PM CDT TUE MAY 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TORNADO 14 N FORT STOCKTON 31.09N 102.89W
05/07/2019 Pecos TX LAW ENFORCEMENT
&&
CMRLocal storm report, May 7, 4:54 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
454 PM CDT TUE MAY 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TORNADO 13 N FORT STOCKTON 31.08N 102.89W
05/07/2019 Pecos TX LAW ENFORCEMENT
&&
CMRLocal storm report, May 7, 5:20 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
520 PM CDT TUE MAY 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HAIL 15 N FORT STOCKTON 31.11N 102.89W
05/07/2019 E2.75 INCH Pecos TX EMERGENCY MNGR
ON FARM TO MARKET 1053
&&
CMRSpecial weather statement, May 7, 5:35 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
535 PM CDT Tue May 7 2019
TXZ075-072245-
Pecos TX-
535 PM CDT Tue May 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PECOS COUNTY UNTIL
545 PM CDT...
At 535 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fort Stockton, moving northeast at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Fort Stockton and Fort Stockton-Pecos County Airport.
This includes Interstate 10 between mile markers 257 and 261.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1100 PM CDT for southwestern
Texas.
LAT...LON 3080 10289 3096 10296 3096 10287 3088 10284
3083 10281
TIME...MOT...LOC 2235Z 245DEG 49KT 3093 10285
12Local storm report, May 7, 5:52 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
552 PM CDT TUE MAY 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 15 W ANDREWS 32.32N 102.81W
05/07/2019 E1.00 INCH ANDREWS TX PUBLIC
A FEW QUARTERS AND SMALLER
&&
PAT.VESPERThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:08 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Pecos | 67 min |
| May 6, 8:07 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 53 min |
| May 6, 8:13 PM CDT | Special Weather Statement | MAF | Presidio | 47 min |
| May 6, 8:14 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Pecos | 61 min |
| May 6, 9:15 PM CDT | Areal Flood Advisory | MAF | Brewster, Jeff Davis, Pecos, Reeves | 2 hr |
| May 6, 9:18 PM CDT | Special Weather Statement | MAF | Pecos | 42 min |
| May 6, 9:24 PM CDT | Special Weather Statement | MAF | Jeff Davis | 36 min |
| May 6, 9:30 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis | 45 min |
| May 6, 10:31 PM CDT | Special Weather Statement | MAF | Brewster | 29 min |
| May 6, 10:50 PM CDT | Special Weather Statement | MAF | 25 min | |
| May 6, 11:01 PM CDT | Special Weather Statement | MAF | 44 min | |
| May 6, 11:02 PM CDT | Special Weather Statement | MAF | Brewster | 43 min |
| May 7, 7:57 AM CDT | Special Weather Statement | MAF | Dawson | 48 min |
| May 7, 2:27 PM CDT | Special Weather Statement | MAF | Ward | 33 min |
| May 7, 3:20 PM CDT | Special Weather Statement | MAF | Ward | 25 min |
| May 7, 3:29 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 46 min |
| May 7, 4:15 PM CDT | Special Weather Statement | MAF | Winkler | 45 min |
| May 7, 4:15 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Ward | 45 min |
| May 7, 4:24 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Ward, Winkler | 51 min |
| May 7, 4:25 PM CDT | Tornado Warning | MAF | Pecos | 50 min |
| May 7, 4:27 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 48 min |
| May 7, 4:28 PM CDT | Special Weather Statement | MAF | Ward | 32 min |
| May 7, 4:44 PM CDT | Special Weather Statement | MAF | Dawson | 46 min |
| May 7, 5:01 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 44 min |
| May 7, 5:06 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines, Winkler | 39 min |
| May 7, 5:07 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Ward, Winkler | 53 min |
| May 7, 5:09 PM CDT | Tornado Warning | MAF | Pecos | 51 min |
| May 7, 5:11 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 49 min |
| May 7, 5:35 PM CDT | Special Weather Statement | MAF | Pecos | 10 min |
| May 7, 5:42 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Winkler | 33 min |
| May 7, 5:45 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 30 min |
| May 7, 5:46 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 59 min |
| May 7, 5:55 PM CDT | Tornado Warning | MAF | Pecos | 50 min |
| May 7, 6:07 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 38 min |
| May 7, 6:09 PM CDT | Areal Flood Advisory | MAF | Crane, Pecos | 3 hr |
| May 7, 6:12 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 18 min |
| May 7, 6:29 PM CDT | Special Weather Statement | MAF | Dawson | 46 min |
| May 7, 6:35 PM CDT | Tornado Warning | MAF | Crane, Pecos, Upton | 40 min |
| May 7, 6:39 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Upton | 66 min |
| May 7, 6:43 PM CDT | Tornado Warning | MAF | Pecos | 47 min |
| May 7, 6:45 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.